Alert archive / Alabama / Special Weather Statements in 2015

Special Weather Statement, NWS Mobile, AL

July 30, 2015Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 30, 2015, 3:03 PM CDT for Baldwin County, Alabama. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2015, 3:03 PM CDT (20:03 UTC)
Expired
Jul 30, 2015, 4:00 PM CDT
In force
57 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 28 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1224 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

957 
WWUS84 KMOB 302003
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT THU JUL 30 2015
 
ALZ262>264-FLZ201-302100-
BALDWIN CENTRAL AL-MOBILE CENTRAL AL-BALDWIN INLAND AL-
ESCAMBIA INLAND FL-
303 PM CDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN...CENTRAL MOBILE AND INLAND BALDWIN IN SOUTHWEST ALABAMA...
AND INLAND ESCAMBIA IN NORTHWEST FLORIDA UNTIL 400 PM CDT...

AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF 
STAPLETON...OR 10 MILES NORTHEAST OF LOXLEY...MOVING SOUTHWEST AT 
15 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              DAPHNE...              FAIRHOPE...
SPANISH FORT...        ROBERTSDALE...         LOXLEY...
STAPLETON...           I10 AND I65...         

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3049 8793 3055 8790 3065 8792 3062 8805
      3053 8808 3066 8817 3065 8805 3066 8803
      3066 8793 3071 8802 3070 8803 3067 8802
      3067 8803 3071 8804 3089 8759 3074 8748
      3048 8791
TIME...MOT...LOC 2002Z 059DEG 40KT 3075 8767 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 30, 12:28 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 30, 12:28 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
ISSUED BY NATIONAL WEATHER SERVICE NEW ORLEANS LA
1228 PM CDT THU JUL 30 2015

.AVIATION...

OVERALL...VFR CONDITIONS ARE EXPECTED AT THE TERMINALS THROUGH THE
FORECAST PERIOD. THERE IS A RISK OF SOME CONVECTION
DEVELOPING...ESPECIALLY AFTER 20Z...AND HAVE TEMPO GROUPS IN PLACE AT
KMOB AND KBFM TO REFLECT THE RISK. AT KPNS...THE RISK OF CONVECTION
IS SLIGHTLY LOWER AND ONLY HAVE VCTS WORDING TO REFLECT EXPECTED
CONDITIONS. A PERIOD OF AN HOUR OR LESS OF STRONG GUSTY WINDS AND IFR
RESTRICTIONS COULD OCCUR AT ANY TERMINAL IF A THUNDERSTORM MOVES
DIRECTLY OVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  93  71  93  75 /  30  30  20  20  20
PENSACOLA   77  91  75  92  77 /  50  40  20  20  30
DESTIN      78  89  78  91  79 /  60  40  20  30  30
EVERGREEN   72  93  69  94  74 /  30  30  10  20  10
WAYNESBORO  70  94  70  94  71 /  30  20  10  10  05
CAMDEN      71  93  69  94  73 /  30  20  10  10  10
CRESTVIEW   75  93  71  94  74 /  40  30  20  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR BALDWIN CENTRAL-
     BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
     CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-MOBILE CENTRAL-MOBILE
     COASTAL-MOBILE INLAND-MONROE-WASHINGTON-WILCOX.

FL...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR ESCAMBIA COASTAL-
     ESCAMBIA INLAND-OKALOOSA COASTAL-OKALOOSA INLAND-SANTA ROSA
     COASTAL-SANTA ROSA INLAND.

MS...HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR GEORGE-GREENE-
     PERRY-STONE-WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Jul 30, 5:55 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
555 AM CDT THU JUL 30 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-311100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
555 AM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TODAY. ISOLATED
STRONG TO SEVERE ARE POSSIBLE...WITH DAMAGING WINDS AND HEAVY RAINS
POSSIBLE IN THE STRONGER STORMS. WIDESPREAD HAZARDOUS WEATHER IS NOT
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
EACH DAY. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS IN EXCESS OF 40 MPH AND LOCALLY HEAVY DOWNPOURS OF RAIN.
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.

GMZ630>635-650-655-670-675-311100-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
555 AM CDT THU JUL 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS AND SEAS WILL BE HIGHER IN AND AROUND ANY SHOWERS AND
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS AND SEAS WILL BE HIGHER IN AND AROUND ANY SHOWERS AND
THUNDERSTORMS.

In the hours before

Special weather statement, Jul 30, 3:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT THU JUL 30 2015

ALZ262>264-FLZ201-302100-
BALDWIN CENTRAL AL-MOBILE CENTRAL AL-BALDWIN INLAND AL-
ESCAMBIA INLAND FL-
303 PM CDT THU JUL 30 2015

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
BALDWIN...CENTRAL MOBILE AND INLAND BALDWIN IN SOUTHWEST ALABAMA...
AND INLAND ESCAMBIA IN NORTHWEST FLORIDA UNTIL 400 PM CDT...

AT 302 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES EAST OF
STAPLETON...OR 10 MILES NORTHEAST OF LOXLEY...MOVING SOUTHWEST AT
15 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              DAPHNE...              FAIRHOPE...
SPANISH FORT...        ROBERTSDALE...         LOXLEY...
STAPLETON...           I10 AND I65...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3049 8793 3055 8790 3065 8792 3062 8805
      3053 8808 3066 8817 3065 8805 3066 8803
      3066 8793 3071 8802 3070 8803 3067 8802
      3067 8803 3071 8804 3089 8759 3074 8748
      3048 8791
TIME...MOT...LOC 2002Z 059DEG 40KT 3075 8767

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 12:13 PM CDTHeat AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more6 hr
Jul 30, 3:05 PM CDTSpecial Marine WarningMOB85 min
Jul 30, 3:10 PM CDTSpecial Weather StatementMOBMonroe, Wilcox65 min
Jul 30, 3:31 PM CDTSevere Thunderstorm WarningMOBWilcox59 min
Jul 30, 4:22 PM CDTSpecial Weather StatementMOBClarke, Monroe53 min
Jul 30, 4:43 PM CDTSpecial Weather StatementMOBMonroe62 min
Jul 30, 5:48 PM CDTSpecial Weather StatementMOBWashington57 min
Jul 30, 6:03 PM CDTSpecial Marine WarningMOB57 min
Jul 30, 6:48 PM CDTSpecial Marine WarningMOB57 min
Jul 30, 6:23 PM CDTSpecial Weather StatementMOBSanta Rosa52 min
Jul 30, 6:42 PM CDTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa63 min
Jul 30, 6:11 PM CDTSevere Thunderstorm WarningMOBPerry, Wayne34 min

Nearby

Special Weather Statements in Alabama, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.